MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, the lens was not implanted.Section d6b: if explanted, give date: not applicable, the lens was not implanted.Hence, not explanted.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded, toric ii monofocal intraocular lens (iol) injector was found to have plastic debris at the nozzle tip during the insertion of a lens into a patient's right eye (od).It was confirmed that the iol was not stuck.The lens was not fully advanced, and the injector with the lens was removed from the eye upon detection of the debris.The patient did not sustain any injury, and no additional surgical or medical interventions were necessary.The surgery was completed on the same day using another lens of the same model and diopter.The debris, described as resembling a small piece of blue polyester fabric, along with the lens.It was noted that the issue was not due to user error.No further information provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Date returned to manufacturer: nov.12, 2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection revealed the handpiece was received with the plunger rod partially advanced.Viscoelastic residue was observed throughout the cartridge.No issues were identified with the cartridge, lens module, device assembly, plunger rod, and plunger rod advancement.The lens was received coated in viscoelastic residue.The lens was cleaned revealing that the lens was torn.A blue fiber-like material was received inside the specimen cup.The fiber was forwarded to an independent laboratory for analysis.Per independent laboratory, the material was a mixture of sodium hyaluronate and cellulose (e.G., cotton, lint).The ftir spectrum was compared to the manufacturing ftir library and did not produce a strong match; the top match was clean room paper but with a low correlation.A complaint of loose foreign material was noted during product evaluation, but the investigation did not confirm a connection to manufacturing or design.The observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23439338
Report Number3012236936-2025-000270
Device Sequence Number18299111
Product Code MJP
UDI-Device Identifier05050474747074
UDI-Public(01)05050474747074(17)260611
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2026
Device Model NumberDIU225
Device Catalogue NumberDIU225U170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date12/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceWhite